Alert archive / Nevada / Winter Storm Warnings in 2009

Winter Storm Warning 2, NWS Elko, NV

February 6, 2009White Pine County, Nevada

NWS Elko, NV issued this winter storm warning at Feb 6, 2009, 3:17 PM PST for White Pine County, Nevada. It was in force for 21 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 6, 2009, 3:17 PM PST (23:17 UTC)
Expired
Feb 7, 2009, 12:00 PM PST
In force
21 hr
Issued by
NWS Elko, NV

County White Pine County, NV

The radar

The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 7, 5:30 AM PSTHEAVY SNOW 6.519 Wnw Ruth, NVMOORMAN RANCH COOP - 6539 FEET MSL
Feb 7, 7:30 AM PSTHEAVY SNOW 75 W Baker, NVGREAT BASIN NATIONAL PARK COOP - 6850 FEET MSL
Feb 7, 8:00 AM PSTSNOW 4Ne Mcgill, NVMCGILL COOP - 6270 FEET MSL
Feb 7, 8:00 AM PSTHEAVY SNOW 6.7Ssw Ruth, NVRUTH COOP - 6858 FEET MSL
Feb 7, 8:30 AM PSTSNOW 31 Nw Lund, NVLUND COOP - 5546 FEET MSL
Feb 7, 10:00 AM PSTHEAVY SNOW 6.54 Ne Ely, NVELY AIRPORT SNOW OBSERVER - 6242 FEET MSL - TOTAL SINCE 4PM YESTERDAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 11.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2009-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2009-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KLKN 062317
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
317 PM PST FRI FEB 6 2009

NVZ013-035-071230-
/O.UPG.KLKN.WS.A.0002.090207T1200Z-090208T1200Z/
/O.NEW.KLKN.WS.W.0002.090206T2317Z-090207T2000Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL
317 PM PST FRI FEB 6 2009

...WINTER STORM WARNING FOR HEAVY SNOW IN EFFECT UNTIL 12 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW FOR WHITE PINE AND NORTHERN NYE 
COUNTIES...WHICH IS IN EFFECT UNTIL 12 PM PST SATURDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

A STRONG WINTER STORM SYSTEM WILL SPREAD SNOW ACROSS CENTRAL AND
EAST CENTRAL NEVADA TONIGHT AND SATURDAY MORNING. THE HEAVIEST
SNOW THROUGH MIDNIGHT WILL BE IN NORTHEAST NYE COUNTY...WITH LESS
IN THE TONOPAH AREA. SNOW WILL BE HEAVIEST IN WHITE PINE COUNTY
LATE TONIGHT AND SATURDAY MORNING. SNOWFALL TOTALS WILL RANGE FROM
4 TO 8 INCHES IN VALLEYS TO 8 TO 12 INCHES IN THE MOUNTAINS...
EXCEPT 1 TO 3 INCHES IN THE TONOPAH AREA.

ADDITIONAL SNOWFALL SATURDAY AFTERNOON COULD DEPOSIT AN EXTRA INCH
OR SO OF SNOW LOCALLY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NVZ037-071230-
/O.NEW.KLKN.WW.Y.0004.090206T2317Z-090207T2000Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...AUSTIN...EUREKA...DIAMOND VALLEY
317 PM PST FRI FEB 6 2009

...WINTER WEATHER ADVISORY FOR SNOW IN EFFECT UNTIL 12 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW FOR SOUTHERN LANDER AND EUREKA COUNTIES...WHICH IS IN
EFFECT UNTIL 12 PM PST SATURDAY.

A STRONG WINTER STORM SYSTEM WILL SPREAD SNOW ACROSS CENTRAL NEVADA
TONIGHT AND SATURDAY MORNING. SNOWFALL TOTALS WILL RANGE FROM 2 TO
4 INCHES...EXCEPT LOCALLY UP TO 6 INCHES IN THE EUREKA AREA...WITH
4 TO 8 INCHES IN THE MOUNTAINS. ADDITIONAL SNOWFALL SATURDAY
AFTERNOON COULD DEPOSIT AN EXTRA INCH OR SO OF SNOW LOCALLY.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
REA
2 follow-up statements
000 
WWUS45 KLKN 071044
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
244 AM PST SAT FEB 7 2009

NVZ013-035-072000-
/O.CON.KLKN.WS.W.0002.000000T0000Z-090207T2000Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL
244 AM PST SAT FEB 7 2009

...WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL
NOON PST TODAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL
NOON PST TODAY.

A STRONG STORM SYSTEM CENTERED OVER SOUTH CENTRAL CALIFORNIA WILL
SPREAD SNOW ACROSS CENTRAL NEVADA THROUGH THIS MORNING. THE
HEAVIEST SNOW WILL BE ACROSS WHITE PINE AND NORTHEASTERN NYE
COUNTY...WITH LESS IN THE TONOPAH AREA. SNOWFALL TOTALS WILL RANGE
FROM 4 TO 8 INCHES IN VALLEYS TO 8 TO 12 INCHES IN THE
MOUNTAINS... EXCEPT LESS THAN 1 INCH IN THE TONOPAH AREA.

ADDITIONAL SNOWFALL THIS AFTERNOON COULD DEPOSIT AN EXTRA INCH OR SO
OF SNOW LOCALLY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

NVZ037-072000-
/O.CON.KLKN.WW.Y.0004.000000T0000Z-090207T2000Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...AUSTIN...EUREKA...DIAMOND VALLEY
244 AM PST SAT FEB 7 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY.

A STRONG STORM SYSTEM CENTERED OVER SOUTH CENTRAL CALIFORNIA WILL
SPREAD SNOW ACROSS CENTRAL NEVADA THROUGH THIS MORNING. SNOWFALL
TOTALS WILL RANGE FROM 3 TO 5 INCHES WITH 4 TO 8 INCHES IN THE
MOUNTAINS. ADDITIONAL SNOWFALL THIS AFTERNOON COULD DEPOSIT AN EXTRA
INCH OR SO OF SNOW LOCALLY.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KLKN 071946
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1146 AM PST SAT FEB 7 2009


NVZ013-035-072100-
/O.EXP.KLKN.WS.W.0002.000000T0000Z-090207T2000Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL
1146 AM PST SAT FEB 7 2009

...WINTER STORM WARNING WILL EXPIRE AT NOON PST TODAY...

THE WINTER STORM WARNING FOR WHITE PINE AND NORTHERN NYE COUNTIES WILL
EXPIRE AT NOON PST TODAY. 

SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THE AFTERNOON...WITH
ADDITIONAL LOCAL ACCUMULATIONS OF UP TO AN INCH POSSIBLE.


$$

NVZ037-072100-
/O.EXP.KLKN.WW.Y.0004.000000T0000Z-090207T2000Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...AUSTIN...EUREKA...DIAMOND VALLEY
1146 AM PST SAT FEB 7 2009

...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WINTER WEATHER ADVISORY FOR SOUTHERN LANDER AND EUREKA
COUNTIES WILL EXPIRE AT NOON PST TODAY.

SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THE AFTERNOON...WITH
ADDITIONAL LOCAL ACCUMULATIONS OF UP TO AN INCH POSSIBLE.

$$
REA

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Feb 6, 12:32 PM PST, 2 hours 45 minutes earlier.

Area forecast discussion, Feb 6, 12:32 PM PST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
1232 PM PST FRI FEB 6 2009

.SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA COAST
WILL BRING A GOOD CHANCE OF RAIN AND SNOW TO MAINLY CENTRAL NEVADA
TODAY AND TONIGHT. AS THIS LOW MOVES INTO SOUTHERN CALIFORNIA
SATURDAY IT WILL CONTINUE TO BRING RAIN AND SNOW TO CENTRAL NEVADA.
A LOW PRESSURE SYSTEM DROPPING OUT OF THE NORTH WILL BRING SNOW TO
NORTHERN AND CENTRAL NEVADA SUNDAY NIGHT AND MONDAY WITH SIGNIFICANT
ACCUMULATIONS POSSIBLE.

.UPDATE...FRESHENED UP GRIDS TO REFLECT RECENT TRENDS INCLUDING
LESS CLOUD COVER AND WARMER TEMPS IN THE NORTH. ALSO INCLUDED
THUNDER POSSIBILITY IN THE SOUTH FOR THIS AFTERNOON. NEW PACKAGE
WILL COME OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED AT 155 AM /

SHORT TERM...TODAY THROUGH SUNDAY. SHORT WAVE MOVING ACROSS ERN
NV ATTM BRINGING SOME LIGHT SNOW SHOWERS. BY DAYBREAK THIS SHORT
WAVE WILL BE EXITING INTO UTAH AND IDAHO. ANOTHER UPPER LOW
FORMING OFF THE CNTRL CA COAST WILL PUSH MORE MOISTURE INTO CNTRL
NV LATER THIS MORNING AND AFTN AND WILL GO WITH HIGH CHC TO LIKELY
POPS THAT AREA TAPERING OFF TO SLIGHT CHANCE ACROSS NRN NV. SNOW
LEVELS AROUND 5500 FEET BUT ACCUMULATIONS EXPECTED TO GENERALLY BE
LESS THAN AN INCH IN THE VALLEYS OF CNTRL NV TODAY. STARTING
TONIGHT THE FORECAST GETS A LITTLE TRICKY ACROSS CNTRL NV AS UPPER
LOW PUSHES INTO SRN CA. THE ECMWF CONTINUES TO SHOW MORE
PRECIPITATION ACROSS THIS AREA WITH 24 HR AMOUNTS ENDING SATURDAY
NIGHT AROUND 1/2 INCH OVER NRN NYE AND SRN WHITE PINE COUNTIES.
HOWEVER BOTH THE GFS/NAM ARE DRIER WITH AROUND 1/4 TO 1/3
INCH...MAINLY OVER THE ERN PORTION OF NRN NYE AND SRN WHITE
PINE...KEEPING THE HEAVIER PRECIP SOUTH OF OUR FORECAST AREA. THIS
WOULD MAKE THE DIFFERENCE BETWEEN UPGRADING OUR CURRENT WINTER
STORM WATCH TO A WARNING OR JUST GOING WITH AN ADVISORY. FOR NOW
DUE TO THIS UNCERTAINTY WILL CONTINUE WITH THE WATCH AND
HOPEFULLY LATER MODEL RUNS WILL BE IN BETTER AGREEMENT. PRECIP WILL
BEGIN TO TAPER OFF SUNDAY MORNING ACROSS CNTRL NV AS UPPER LOW
HEADS INTO SRN UT/NRN AZ. NEXT UPPER TROUGH WILL BE DIGGING SWD
ALONG THE OREGON/NRN CA COAST BY SUNDAY AFTN BUT ANY PRECIP FROM
THIS SYSTEM WILL HOLD OFF UNTIL SUNDAY NIGHT.

LONG TERM...SUNDAY NIGHT THROUGH THURSDAY NIGHT...MODELS CONTINUE
TO SHOW A MORE ACTIVE PATTERN ACROSS THE GREAT BASIN THROUGH NEXT
WEEK WITH SEVERAL STORM SYSTEMS PUSHING SOUTHEAST ACROSS THE GREAT
BASIN FROM THE GULF OF ALASKA. EACH SYSTEM IS FORECAST TO BRING A
REINFORCING SHOT OF COLD POLAR AIR TO THE AREA...WHICH HIGH TEMPS
STRUGGLING TO REACH FREEZING NEXT WEEK. FOR SUNDAY NIGHT AND
MONDAY...THE POTENTIAL EXISTS FOR A STRONG WINTER STORM TO IMPACT
THE REGION...WITH THE GFS AND ECMWF IN MUCH BETTER
AGREEMENT...SHOWING A STRONG UPPER LEVEL TROUGH BECOMING NEGATIVELY
TILTED AS IT PUSHES ONSHORE SUNDAY NIGHT AND INTO THE AREA ON
MONDAY. 00Z GFS SHOWS SURFACE LEE-SIDE CYCLOGENESIS JUST SOUTH OF
THE I80 CORRIDOR...WITH A 999MB SURFACE LOW PUSHING EAST AND THEN
NORTHEAST INTO NRN UTAH BY LATE MONDAY. GFS SHOWS OMEGA VALUES OVER
15 UB/S TO 20 UB/S AT 700MB ALONG AND WEST OF AN AREA OF
FRONTOGENESIS ACROSS MOST OF NRN AND CNTRL NV WEST OF HIGHWAY 93.
GFS SOUNDINGS DEPICT AN UNSTABLE LOW TO MIDLEVEL AIRMASS ASSOCIATED
WITH THIS SYSTEM WHICH IS FAVORABLE FOR HEAVY PRECIP AS WELL. ECMWF
SHOWS A SIMILAR SOLUTION...BUT NOT QUITE AS MUCH QPF COMPARED TO THE
GFS WHICH SHOWS BETWEEN 0.40 TO 0.75 INCHES OF LIQUID ACROSS ALL
ZONES EXCEPT ERN ELKO AND WHITE PINE COUNTIES. THIS TYPE OF SET UP
IS FAVORABLE FOR A WINTER STORM ACROSS NRN AND CNTRL NV...SO
INCREASED POP TO 60+ PCT THROUGH MONDAY NIGHT. MODELS ARE EXPECTED
TO DIFFER ON THE LOCATION OF THE SURFACE LOW AND MAIN WRAP AROUND
PRECIP BAND...SO WILL LIKELY HAVE A BETTER IDEA ON SPECIFIC SNOW
ACCUMULATIONS THIS WEEKEND...BUT THE POTENTIAL EXISTS FOR 5 TO 10
INCHES OF SNOW...EVEN IN THE VALLEYS BY MONDAY NIGHT. 700MB TEMPS
EXPECTED TO LOWER BELOW -14C...WHICH WILL RESULT IN SURFACE TEMPS 10
TO 15 DEGS BELOW AVERAGE...BUT ALSO RESULT IN HIGH SNOW RATIOS AS
WELL.

ALL MODELS SHOW CONDITIONS IMPROVING FOR TUESDAY BEFORE THE NEXT
COLD FRONT QUICKLY PUSHES SOUTHEAST FROM THE PAC NW EARLY
WEDNESDAY...WITH THE GFS SHOWING A SECONDARY UPPER LEVEL DISTURBANCE
IMPACTING THE REGION WEDNESDAY NIGHT AND THURSDAY. ECMWF SHOWS THIS
DISTURBANCE A BIT FURTHER WEST COMPARED TO THE GFS...BUT STILL HAS
LIGHT PRECIP MOVING ACROSS THE AREA AS ANOTHER COLD FRONT QUICKLY
SWEEPS SOUTH...BRINGING 700MB TEMPS AS COLD AS -18C TO THE AREA.
INCREASED POP TO 30 TO 50 PCT WEDNESDAY AND THURSDAY ACROSS MOST OF
THE AREA WITH SLIGHTLY LOWER VALUES ACROSS CNTRL NV. LOWERED MAX
TEMPS WITH HIGHS EXPECTED TO STRUGGLE TO REACH FREEZING. MIN TEMPS
ARE NOT EXPECTED TO GET TOO COLD WITH CLOUD COVER PRESENT...WITH
LOWS GENERALLY IN THE TEENS TO LOW 20S.

FURTHER OUT...MODELS CONTINUE TO SHOW A LONG WAVE TROUGH OVER THE
ERN PACIFIC OCEAN AND WRN UNITED STATES THROUGH THE SECOND WEEKEND
OF FEB...SO EXPECT COLDER THAN NORMAL TEMPS TO CONTINUE AS WELL AS
MORE CHANCES OF SNOW ACROSS THE GREAT BASIN.

AVIATION...CONDITIONS ACROSS CNTRL NV WILL DETERIORATE THIS MORNING
AS A UPPER LEVEL LOW NEAR THE CALIF COASTLINE STARTS TO MOVE EAST.
SNOW IS EXPECTED TO DEVELOP AROUND KTPH EARLY THIS MORNING...AND
AROUND NOON AT KELY WITH IFR CONDITIONS EXPECTED. PERIODS OF SNOW
WILL CONTINUE THROUGH FRIDAY NIGHT AND POSSIBLY INTO SATURDAY WITH
SNOW BECOMING HEAVY AT TIMES AND LOW IFR CONDITIONS LIKELY ON
SATURDAY. FURTHER NORTH...DO NOT EXPECT MUCH SNOW IN THE KWMC AND
KEKO AREAS THROUGH FRIDAY EVENING...BUT CIGS ARE EXPECTED TO BE
AROUND 3K FEET AGL PRODUCING PERIODS OF MVFR CONDITIONS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT
FOR NVZ013-035.

&&

91/95/95/88
Hazardous weather outlook, Feb 6, 2:45 AM PST, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
245 AM PST FRI FEB 6 2009

NVZ013-030>037-062345-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
245 AM PST FRI FEB 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA.

.DAY ONE...TODAY

RAIN AND SNOW SHOWERS WILL MOVE INTO CENTRAL NEVADA LATE THIS
MORNING AND AFTERNOON. ACCUMULATIONS UP TO AN INCH ARE POSSIBLE IN
THE VALLEYS ABOVE 5500 FEET WITH 2 TO 3 INCHES IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...TONIGHT THROUGH WEDNESDAY

A STRONG STORM SYSTEM ALONG THE CENTRAL AND SOUTHERN CALIFORNIA
COAST COULD BRING SIGNIFICANT SNOWFALL TO PORTIONS OF CENTRAL NEVADA
ABOVE 5500 FEET LATE TONIGHT THROUGH SATURDAY NIGHT. 3 TO 6 INCHES
OF SNOW ARE POSSIBLE IN THE VALLEYS OF NORTHERN NYE AND WHITE PINE
COUNTIES BY SUNDAY MORNING WITH 6 TO 12 INCHES POSSIBLE IN THE
MOUNTAINS...MAINLY ALONG AND SOUTH OF HIGHWAYS 50 AND 6.  A WINTER
STORM WATCH HAS BEEN ISSUED FOR THIS SYSTEM FROM LATE FRIDAY NIGHT
THROUGH LATE SATURDAY NIGHT FOR ELEVATIONS ABOVE 5500 FEET. SEE
PRODUCT RNOWSWLKN FOR FURTHER DETAILS.

A SECOND STORM SYSTEM WILL APPROACH FROM THE NORTHWEST SUNDAY NIGHT
AND INTO MONDAY...BRINGING MUCH COLDER AIR ALONG WITH A GOOD CHANCE
OF WIDESPREAD SIGNIFICANT SNOW ACCUMULATIONS TO ALL OF NORTHERN AND
CENTRAL NEVADA. THE POTENTIAL EXISTS FOR 6 OR MORE INCHES OF
SNOW...STARTING LATE SUNDAY NIGHT AND CONTINUING THROUGH LATE MONDAY
EVENING. MOTORISTS TRAVELING ACROSS NEVADA SUNDAY AND MONDAY ARE
URGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE REGARDING THIS POSSIBLE WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 3:17 PM PSTWinter Weather AdvisoryLKNEureka, Lander21 hr

Nearby

Winter Storm Warnings in Nevada, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.